IDEAS home Printed from https://ideas.repec.org/p/cte/werepe/we025721.html
   My bibliography  Save this paper

Some results on strategic voting and proportional representation with multidimensional policy space

Author

Listed:
  • Iannantuoni, Giovanna
  • De Sinopoli, Francesco

Abstract

We study a model of proportional representation, in which the policy space is multidimensional. We first show, via an example, that the assumption of quasi-concavity of the utility function is not sufficient to obtain the result that only the extreme parties get votes, contrary to the unidimensional case. We, then, study two cases in which stronger assumptions on voters' preferences assure that voters essentially vote, in any equilibrium, only for the extreme parties.

Suggested Citation

  • Iannantuoni, Giovanna & De Sinopoli, Francesco, 2002. "Some results on strategic voting and proportional representation with multidimensional policy space," UC3M Working papers. Economics we025721, Universidad Carlos III de Madrid. Departamento de Economía.
  • Handle: RePEc:cte:werepe:we025721
    as

    Download full text from publisher

    File URL: https://e-archivo.uc3m.es/bitstream/handle/10016/281/we025721.pdf?sequence=1
    Download Restriction: no

    References listed on IDEAS

    as
    1. Francesco Sinopoli & Giovanna Iannantuoni, 2007. "A spatial voting model where proportional rule leads to two-party equilibria," International Journal of Game Theory, Springer;Game Theory Society, vol. 35(2), pages 267-286, January.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. SLINKO, Arkadii & WHITE, Shaun, 2006. "On the Manipulability of Proportional Representation," Cahiers de recherche 2006-20, Universite de Montreal, Departement de sciences economiques.
    2. SLINKO, Arkadii & WHITE, Shaun, 2006. "On the Manipulability of Proportional Representation," Cahiers de recherche 12-2006, Centre interuniversitaire de recherche en économie quantitative, CIREQ.

    More about this item

    NEP fields

    This paper has been announced in the following NEP Reports:

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:cte:werepe:we025721. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Ana Poveda). General contact details of provider: http://www.eco.uc3m.es/ .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.